Khintchine showed that every infinitely divisible law can be obtained as the limit of a subsequence of normed sums of independent, identically distributed random variables. Here we restrict the summands to be in a class which makes the normed sums stochastically compact, i.e. so that every subsequence has a further subsequence which converges to a nondegenerate limit. A nice analytic condition for stochastic compactness was obtained by Feller. Our result is an analogous characterization of the class of limit laws of subsequences of stochastically compact normed sums. One consequence is that they have $C^\infty$ densities.
"The Class of Limit Laws for Stochastically Compact Normed Sums." Ann. Probab. 11 (4) 962 - 969, November, 1983. https://doi.org/10.1214/aop/1176993445